MAUDE Adverse Event Report: HALYARD - IRVINE HALYARD* ON-Q* PUMP KITS WITH ON-Q* SILVERSOAKER*; CATHETERS

HALYARD - IRVINE HALYARD* ON-Q* PUMP KITS WITH ON-Q* SILVERSOAKER*; CATHETERS
Model Number PM028-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 02-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device was not returned.
 
Event or Problem Description
Fill volume: unknown flow rate: unknown procedure: hemorrhoidectomy cathplace: incisional it was reported the patient brought in the on-q pump after removal.The patient noticed that one limb came out early.When the patient pulled out the other side of the device it was noted that there was a discrepancy in length.The physician stated, "he has no signs of abscess at the site.He is only 3 weeks status post [s/p] hemorrhoidectomy, so i'm not going to get too aggressive now." the physician decided not to perform an x-ray or procedure.The incisional catheter might be still inside of the patient but there is no reported adverse event.No additional patient information was provided.
 
Additional Manufacturer Narrative
Sample device received.Evaluation in-progress.All information reasonably known as of 22-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202661393, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.One sample device was returned.The pump was returned with a silver-soaker catheter.The silver-soaker catheter was returned not fully intact, missing ¾ of the catheter segment.There are two knots at the catheter right before where the breakage occurred.There was evidence of stretching at knots measured to be 0.016¿.The non-damaged part was measured to be 0.044¿.The catheter was examined under a microscope magnified at 2.5x, no signs of brittleness were observed.The catheter edges look like a sharp object was used.Tensile strength was performed on the catheter using the instron machine.The passing rate for the test is >2.8(lbf) at the infusion segment and >4.00 (lbf) for the mid-body segment.The result for the catheter mid-body segment was 7.04(lbf).The infusion segment was unable to be performed because it was not returned.The catheter met specifications during the tensile test and no additional testing was performed.The investigation summary concluded that the silver soaker catheter was received not fully intact, missing ¾ of the catheter segment.Evidence revealed that stretching was observed before the breakage.Tensile strength was performed on the mid-body segment and met specifications.Excessive force failure mode was chosen because during visual observation of the catheter, stretching and breakage was observed.Tensile strength on the mid-body met specifications.Using excessive force >4.00(lbf) on the catheter at the mid-body segment and >2.8(lbf) at the infusion segment will cause it to break.All information reasonably known as of 29-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6764628
Report Number2026095-2017-00145
Device Sequence Number1286395
Product Code MEB
UDI-Device Identifier30680651449376
UDI-Public30680651449376
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/29/2019
Device Model NumberPM028-A
Device Catalogue Number101372100
Device Lot Number0202661393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer08/18/2017
09/06/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date09/05/2017
09/29/2017
Patient Sequence Number1